Alert archive / California / Wind Advisories in 2016
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 27, 2016, 2:24 PM PDT. It took effect at Mar 28, 2016, 10:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:24 PM PDT (21:24 UTC)
- In effect from
- Mar 28, 2016, 10:00 AM PDT
- Expired
- Mar 28, 2016, 4:04 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
371 WWUS76 KSTO 272124 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 224 PM PDT SUN MAR 27 2016 ...WINDY MONDAY FOR THE VALLEY AND DELTA... .A COLD FRONT MOVING THROUGH OVERNIGHT WILL PRODUCE STRONG WINDS BEHIND IT ON MONDAY. WINDS MAY CAUSE DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED ON THE WEST SIDE OF THE VALLEY. CAZ015>019-281200- /O.NEW.KSTO.WI.Y.0016.160328T1700Z-160329T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO 224 PM PDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY. * TIMING...WINDS INCREASING MONDAY MORNING PEAKING IN THE AFTERNOON THEN DECREASING MONDAY EVENING. * WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARUFFALDI
2 follow-up statements
462 WWUS76 KSTO 281130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 430 AM PDT MON MAR 28 2016 ...WINDY TODAY FOR THE VALLEY AND DELTA... .GUSTY NORTHERLY WINDS WILL INCREASE ACROSS THE REGION TODAY BEFORE DECREASING THIS EVENING. WINDS MAY CAUSE DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED ON THE WEST SIDE OF THE VALLEY. CAZ015>019-290000- /O.CON.KSTO.WI.Y.0016.160328T1700Z-160329T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO 430 AM PDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... * TIMING...WINDS INCREASING THIS MORNING PEAKING IN THE AFTERNOON THEN DECREASING THIS EVENING. * WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH, OR WIND GUSTS OF 40 MPH OR GREATER, ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
727 WWUS76 KSTO 282304 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 404 PM PDT MON MAR 28 2016 CAZ015>019-290015- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-160329T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO 404 PM PDT MON MAR 28 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOT BECOME AS STRONG AS EXPECTED AND WILL REMAIN BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. LOCAL BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:04 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 27, 9:04 AM PDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 904 AM PDT SUN MAR 27 2016 .SYNOPSIS... A COOL WEATHER SYSTEM FROM THE NORTH MAY BRING A FEW SHOWERS ACROSS THE NORTHERN MOUNTAINS, NORTHERN SIERRA AND FOOTHILLS AND THE EASTERN SACRAMENTO VALLEY TODAY WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE VALLEY AND FOOTHILLS. THE MOUNTAIN SHOWER THREAT CONTINUES THROUGH MID WEEK WITH MINOR SNOW IMPACTS EXPECTED OVER THE SIERRA. DRY WITH WARMER TEMPERATURES THE END OF THE WEEK WITH NEXT CHANCE OF PRECIPITATION EARLY NEXT WEEK. && .DISCUSSION... Low pressure system will begin to move into Northern California today. Some showers and isolated thunderstorms will be possible over the western slopes. Snow levels will be high today above major pass levels so no impacts from snow are expected. The system will deepen through the area on Monday with the central part of the system moving over the Great Basin. Winds should become windy during the day and we will likely have to issue a wind advisory for the valley. This will likely be the bigger impact to the region from this system than the showers. Snow levels will lower down to around 2500 feet Monday morning then rise to near 4000 feet for Tuesday. Not expecting widespread precipitation with this system. Scattered showers mainly over the foothills and mountains with isolated thunderstorms possible through Monday. The center of the low will move over Utah on Tuesday but wrap around moisture may continue to produce some showers over the mountains. On Wednesday high pressure will dry out the far northern areas of the state while the Sierra from around I-80 southward may still have some lingering showers. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Upper level low will continue to push eastward on Thursday, ending the chance for precipitation. Ridge of high pressure will build into the West Coast, bringing dry weather for late week with above normal temperatures. Models hinting that ridge may break down by the weekend with a chance for showers returning, mainly across the mountains, but differences remain between solutions. For now, have added just some low chance POP to northern mountains and Sierra. Something to watch heading forward. CEO && .AVIATION... VFR conditions for TAF sites next 24 hours. Scattered mountain showers with low probability of thunderstorms after 20z will bring local MVFR/IFR conditions across higher terrain. Winds will generally under 10 kts on Sunday but will start to pick up after 09z Monday with gusts up to 20 kts in the Valley. && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Mar 27, 1:33 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 133 PM PDT SUN MAR 27 2016 CAZ066>069-281200- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...PARADISE...GRASS VALLEY...JACKSON... CHESTER...QUINCY...BLUE CANYON 133 PM PDT SUN MAR 27 2016 ...EARLY SPRING STORM BRINGS SNOW TO THE SIERRA CASCADE RANGE... A COOL PACIFIC STORM SYSTEM IS FORECAST TO DROP THROUGH NORTHERN CALIFORNIA THROUGH TUESDAY. ALTHOUGH THIS IS NOT A PARTICULARLY MOIST SYSTEM...IT WILL BE COLD ENOUGH TO BRING SNOW LEVELS DOWN TO A FAIRLY LOW LEVEL FOR EARLY SPRING. SNOW LEVELS WILL BE HIGH INITIALLY ABOVE 7000 FEET. BY MONDAY MORNING HOWEVER...SNOW LEVELS WILL DROP TO BETWEEN 2500 AND 3500 FEET OVER THE MAJOR TRANS SIERRA HIGHWAYS. BETWEEN MONDAY AND TUESDAY ...ANYWHERE FROM 2 TO 5 INCHES OF SNOWFALL CAN BE EXPECTED ABOVE THE 4000 FOOT LEVEL WITH LOCAL AMOUNTS UP TO 7 INCHES ALONG THE CREST. DURING THIS TIME...EXPECT SLICK ROADWAYS AND POSSIBLE PERIODS OF HAZARDOUS DRIVING. STAY TUNED TO THE LATEST WEATHER REPORTS ON THIS SYSTEM. AT THE FOOTHILL AND LOWER MOUNTAIN ELEVATIONS OF THE SIERRA...THUNDERSTORMS MAY OCCUR IN THE AFTERNOON TODAY. ISOLATED THUNDERSTORMS MAY MAKE IT INTO THE EASTERN SECTIONS OF THE NORTHERN SACRAMENTO VALLEY. LINGERING SHOWERS ARE EXPECTED TO CONTINUE OVER THE NORTHERN SIERRA AND SOUTHERN CASCADES INTO WEDNESDAY WITH THE MAIN FOCUS OF THE SHOWERS OVER THE WESTERN SLOPES.
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.